Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 406, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 22, 2011, 8:44 PM CDT for Autauga County, Lowndes County, Alabama. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2011, 8:44 PM CDT (01:44 UTC)
- Expired
- Aug 22, 2011, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Autauga County, AL, Lowndes County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 9:10 PM CDT | HAIL 0.5 | Collirene, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2144 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
304
WUUS54 KBMX 230144
SVRBMX
ALC001-085-230230-
/O.NEW.KBMX.SV.W.0406.110823T0144Z-110823T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
844 PM CDT MON AUG 22 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL AUTAUGA COUNTY IN ALABAMA...
WESTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 930 PM CDT
* AT 839 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITE
HALL...OR 11 MILES NORTH OF MOSSES...AND MOVING SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOSSES...GORDONVILLE...BEECHWOOD...COLLIRENE...FOSTORIA AND MOUNT
WILLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3202 8686 3204 8687 3223 8686 3223 8681
3226 8685 3229 8685 3230 8683 3231 8685
3233 8684 3235 8681 3240 8683 3239 8663
3200 8662
TIME...MOT...LOC 0143Z 004DEG 14KT 3230 8674
$$
08/MNK1 follow-up statement
297
WWUS54 KBMX 230204
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
904 PM CDT MON AUG 22 2011
ALC001-230214-
/O.CAN.KBMX.SV.W.0406.000000T0000Z-110823T0230Z/
AUTAUGA AL-
904 PM CDT MON AUG 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL AUTAUGA COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3202 8686 3204 8687 3223 8686 3223 8681
3226 8685 3229 8685 3230 8683 3232 8674
3229 8665 3201 8667
TIME...MOT...LOC 0204Z 005DEG 15KT 3221 8677
$$
ALC085-230230-
/O.CON.KBMX.SV.W.0406.000000T0000Z-110823T0230Z/
LOWNDES AL-
904 PM CDT MON AUG 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LOWNDES COUNTY UNTIL 930 PM CDT...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GORDONVILLE...OR 6 MILES NORTHWEST OF MOSSES...MOVING SOUTH AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
MOSSES...GORDONVILLE...COLLIRENE...FOSTORIA AND MOUNT WILLING.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3202 8686 3204 8687 3223 8686 3223 8681
3226 8685 3229 8685 3230 8683 3232 8674
3229 8665 3201 8667
TIME...MOT...LOC 0204Z 005DEG 15KT 3221 8677
$$
08/MNKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:06 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 22, 7:06 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 706 PM CDT MON AUG 22 2011 .UPDATE... FOR AVIATION. && .AVIATION... 00Z TAF DISCUSSION. DRIER AIR SHOULD CONTINUE TO SLOWLY FILTER IN OVERNIGHT... ESPECIALLY ACROSS THE NORTH. ALTHOUGH A FEW DECAYING TSRA STILL REMAIN ACROSS THE SOUTHERN FRINGES OF CENTRAL ALABAMA...EXPECTING WHAT IS LEFT OF THE ACTIVITY TO REMAIN AWAY FROM ALL TAF SITES... AND THIS TREND SHOULD CONTINUE AFTER SUNSET. ONLY MINOR BR IS EXPECTED FOR LATE TONIGHT WITH BEST CHANCES ACROSS THE SOUTH... CLOSER TO FRONT WHERE THE DRIER AIR HAS NOT QUITE MADE IT AS FAR YET. OTHERWISE...TOMORROW LOOKS GOOD WITH VFR CONDITIONS EXPECTED DURING THE DAY FOR ALL. 08/MNK && .PREV DISCUSSION... /ISSUED 347 PM CDT MON AUG 22 2011/ DISCUSSION... ANOTHER HOT DAY ACROSS CENTRAL ALABAMA WITH TEMPERATURES WELL INTO THE 90S. WE STILL REMAIN IN NORTHWEST FLOW ALOFT AND SATELLITE IS SHOWING A REMNANT MCS ROTATING DOWN THE EASTERN SIDE OF THE UPPER RIDGE THAT HAS BEEN SITUATED ACROSS THE SOUTHWESTERN US FOR MOST OF THE SUMMER NOW. A FEW SHOWERS STILL GETTING KICKED OFF BY THIS FEATURE AND ITS OUTFLOW AND WILL HAVE TO WATCH TO SEE IF ANY OF THESE MAY DRIFT INTO OUR NORTHERN COUNTIES. ELSEWHERE...A SURFACE TROUGH SITS ACROSS EXTREME SOUTHERN ALABAMA WITH A FEW SHOWERS IN OUR SOUTHERN COUNTIES THUS FAR. THIS BOUNDARY WILL CONTINUE TO SHIFT SOUTH THIS EVENING. WILL LEAVE A LOW END SLIGHT CHANCE POP TO COVER ANY LEFT OVER STORMS THROUGH THE EARLY EVENING. STILL EXPECTING TO SEE SOME LOWER DEW POINTS PUSH IN FROM THE NORTHEAST TOMORROW THAT SHOULD LOWER THE HUMIDITY LEVELS FOR A DAY OR TWO. OF COURSE THE MAIN WEATHER HEADLINE IS HURRICANE IRENE AND ITS POTENTIAL IMPACTS ON THE SOUTHEAST CONUS. 12Z MODEL TRENDS CONTINUE TO SHIFT THE STORM TO THE RIGHT THUS REMOVING ANY SIGNIFICANT INFLUENCE FOR ALABAMA. THE MAIN PLAYER IS THE UPPER TROUGH FORECAST TO PASS OVER THE EAST COAST THURSDAY WHICH SHOULD EFFECTIVELY CHANGE THE STORM TRAJECTORY MORE NORTHWARD FROM THE WESTERN BAHAMAS. WENT AHEAD AND REMOVED ANY MENTION OF RAIN FROM THE FORECAST AS THE STORM TRENDS ARE JUST TO FAR TO THE EAST NOW TO WARRANT EVEN ISOLATED POPS IN EASTERN ALABAMA. AS IRENE CONTINUES TO LIFT NORTHEASTWARD THIS WEEKEND...CENTRAL ALABAMA WILL REMAIN IN A NORTHWEST FLOW ALOFT. SURFACE FLOW WILL REMAIN NORTHERLY WITH NO RAIN CHANCES IN SIGHT. TEMPERATURES WILL BE IN THE 90S EACH AFTERNOON...ALTHOUGH IF ENOUGH CLOUD COVER GETS SHIFTED IN OUR DIRECTION FROM IRENE...SOME EASTERN COUNTIES MAY STAY IN THE 80S. LOWS IN THE MID 60S TO LOWER 70S. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 90 64 91 68 / 10 10 10 10 10 ANNISTON 68 91 67 92 70 / 10 10 10 10 10 BIRMINGHAM 73 93 70 93 72 / 10 10 10 10 10 TUSCALOOSA 73 95 69 95 71 / 10 10 10 10 10 CALERA 72 93 68 93 71 / 10 10 10 10 10 AUBURN 70 91 69 91 70 / 10 10 10 10 10 MONTGOMERY 73 95 70 95 71 / 10 10 10 10 10 TROY 70 95 69 93 70 / 10 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/88
Hazardous weather outlook, Aug 22, 8:06 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 806 PM CDT MON AUG 22 2011 ALZ011>015-017>050-240000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 806 PM CDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MNK
In the hours before
Special weather statement, Aug 22, 8:36 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
836 PM CDT MON AUG 22 2011
ALZ041-042-230230-
AUTAUGA AL-LOWNDES AL-
836 PM CDT MON AUG 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN AUTAUGA AND CENTRAL
LOWNDES COUNTIES UNTIL 930 PM CDT...
AT 835 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR WHITE HALL...OR 12 MILES NORTH OF MOSSES...MOVING
SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MOSSES...
BENTON...
WHITE HALL...
GORDONVILLE...
BEECHWOOD...
&&
LAT...LON 3210 8686 3223 8684 3223 8681 3224 8683
3234 8682 3235 8681 3237 8682 3244 8682
3243 8663 3209 8662
TIME...MOT...LOC 0136Z 003DEG 8KT 3234 8674
08/MNKThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:36 PM CDT | Special Weather Statement | BMX | Lowndes | 54 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.